Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Torsion-free groups and amalgamated products

Authors: G. Baumslag, A. Karrass and D. Solitar
Journal: Proc. Amer. Math. Soc. 24 (1970), 688-690
MSC: Primary 20.52
MathSciNet review: 0260876
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There exist continuously many finitely generated torsion-free groups which cannot be obtained from the infinite cyclic group by repeatedly forming the free product with an amalgamated subgroup of any two groups already obtained, taking subgroups, and forming ascending unions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.52

Retrieve articles in all journals with MSC: 20.52

Additional Information

Keywords: Torsion-free groups, amalgamated products, generalized free products, presentations, Reidemeister-Schreier theory, indecomposable subgroups, subgroup structure
Article copyright: © Copyright 1970 American Mathematical Society